MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX LARGE BORE - HI-FLO STOPCOCKS; STOPCOCK, I.V. SET

SMITHS MEDICAL ASD, INC. MEDEX LARGE BORE - HI-FLO STOPCOCKS; STOPCOCK, I.V. SET
Model Number MX4341L
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that about 50-60% of the time this product does not work because it leaks.It will not allow any fluids through once attached to an iv port.Luer lock, strips very easily therefore making it unusable.No patient involvement or patient injury were reported.
 
Additional Manufacturer Narrative
One unit was returned for investigation.Upon physical inspection, it was found that the complained issue could be duplicated.However, there is evidence that this stopcock may not being used as intended.In the samples returned for this investigation it appears as though the female protector that is placed on the c port has been removed and replaced multiple times and over tightened causing them to shred.Dhr review was done, no issues related to the original complaint were found.

Brand Name
MEDEX LARGE BORE - HI-FLO STOPCOCKS
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13169891
Report Number3012307300-2022-00125
Device Sequence Number11229455
Product Code FMG
UDI-Device Identifier10351688507648
UDI-Public10351688507648
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/11/2024
Device Model NumberMX4341L
Device Catalogue NumberMX4341L
Device Lot Number4183215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown